Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and grogginess
Oct 21, 2008

I have been on Atripla for about 100 days now. I never used to be tired in the morning. Now, however, I can barely peel myself off the mattress in the morning. Positive friends have told me that the grogginess shouldn't be so pronounced still. Do you have any advice on how to mediate the effects (other than taking it slightly earlier in the evening, which helps a small bit)?

Response from Dr. Young

Thank you for your post.

After 100 days on an efavirenz-based treatment like Atripla, I'd expect your psychological symptoms to have reached their minimum. You're correct that taking the medications earlier can sometimes help with the morning fog; you might also make sure that you're taking your dose on an empty stomach (since food in the stomach increases efavirenz absorption- and possible side effects). Some of my patients have used medications to help sleep, but this isn't really a long-term solution.

If this doesn't help, it might be time to discuss your symptoms and alternative regimens with your doctor. It's long been my aim to find treatments that cause NO alterations in daily activities, nor cause significant side effects. It may be that you're one of the uncommon patients who do have such issues with Atripla.

BY



Previous
deformed kidney causing me to urinate blood
Next
Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement